MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2300E-0500
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device lot # 24075033.D4.Medical device lot # 24075038.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite bag access device spike was broken.The following information was received by the initial reporter with the following verbatim: it was reported by the customer that have been at least 14 occurrences of the smartsite connector is breaking off of the bag spike.
 
Event or Problem Description
Material: 2300e-0500, batch#: 24075033, 24075038.It was reported by the customer that have been at least 14 occurrences of the smartsite connector is breaking off of the bag spike.Verbatim: rcc received a complaint via email.There have been at least 14 occurrences of the smartsite connector is breaking off of the bag spike.The customer has included pictures and they're in the email string i've sent with this form.I have also inquired if they've retained any samples and will let you know if a return kit needs to be sent.Product#: 2300e-0500, lot#: 24075033 and 24075038.This is a follow up to the complaint i filed yesterday.The customer has retained an affected sample for return to bd.Please confirm when you send the return kit so i can inform the customer, below is the ship-to info: xxxx.We had one occurrence on (b)(6) 2024.I do have a sample to send back for investigation.No reports were reported of injury to the patient or the healthcare provider.The sample we have is from lot # 24075038.Let me know if you need any additional information.(b)(6) did send out the defective spike and was delivered to (b)(6).(b)(6) sent pictures of the spike received.We only had one defective spike to send for review.I received the shipping label on monday.We only had one sample to send back which you received from (b)(6).We do not have another sample to return.
 
Additional Manufacturer Narrative
It was reported that the sample broke.One sample model 2300e-0500, lot 24075038 was returned for investigation.The set was examined for defects and abnormalities.The smartsite was broken from the spike.No other defects or abnormalities were observed.The customer complaint was verified, and a quality notification was sent to the manufacturer.From the manufacturer's investigation, lot reported was manufactured on jul 07th and jul 18th of 2024, before action for improvements in the preventive maintenance for the fixture were implemented.Following actions were defined: fixture spike press was updated to specify that preventive maintenance is required for this fixture to ensure that the equipment is in optimal conditions for use.Completed on jul 31st, 2024.A device history record review for model 2300e-0500 lot number 24075033, 24075038 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE BAG ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20490185
Report Number9616066-2024-01509
Device Sequence Number3601116
Product Code FPA
UDI-Device Identifier10885403235023
UDI-Public(01)10885403235023(11)240702(17)270702(10)24075033
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2300E-0500
Device Lot NumberSEE H.10
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date10/20/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown